Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Tramadol withdrawal: 300mg/day (30 Male)

I am currently on day 6 of tramadol withdrawal. Let me first start off by saying F this drug. 5 years ago I broke both my wrists and foot in a motorcycle crash and was prescribed 150mg/day. Long story short- 5 years later taking 300mg/day.

I had ran into occurances within the 5 years of using tramadol where I ran out etc etc so I knew what I was in for. I set aside two weeks and began the taper....

Well, I abandoned the taper method after 1 day and went cold turkey. I had a few awful depressive episodes but just kept telling myself that this was a result of the withdrawals etc. Physically I felt awful of course...but grinded through it the same way.

Here we are on day 6. Physically I would say I'm about 75% back to normal. However...I feel like mentally I am at 50% at best. My thoughts ramble, I feel so emotional, so alone etc...normal pity party BS.

My question is to those who have went through a similar withdrawal, how long does it take to feel "normal" again mentally?

8 Responses
Avatar universal
Hey there!! Well I definitely agree with the F this drug comment, lol!! I too got highly addicted to trams, around 50-60 pills per day (3000mg), it was total heck coming off of it, my physical wds lasted about 30 days, while the mental wds lasted a lot longer, 6 months or more, but I really didn't start to feel like myself mentally for a year or so. Don't give up, it will get better. It takes a while for our brains to heal, but it will heal!! Just keep doing what your doing. You'll probably have good days and bad days, the wds tend to come in waves for a little while. Proud of ya for quitting cold turkey, i too quit cold turkey, hardest thing I ever did!! Hang in there, your doing great!!
1 Comments
Holy **** 3000mg? Yeah I should be just fine if you quit 10x what I have. Thanks for the support and reply! I'm hanging in there.
7163794 tn?1457366813
COMMUNITY LEADER
I love your post!!! You're so doing the damn thing!!!
You are right where you're supposed to be....the mental takes a bit longer than the physical. Also, every drug is different....my last doc was suboxone, and i quit cold turkey as well (24mg per day for roughly 7 years).....for 3 years...your on day 6...keep it in perspective. It was told to me early on....your not going to do years of damage to your body, brain, psyche and get better in a few days. Its going to be a process. Eat REALLY WELL!!! I cant stress this enough...foods high in amino acids...this helps the brain. The vitamims your taking now...continue them for at least 3/4 months....excercise as much as u can....i was a slug for quite sometime but the drive your using to push yourself through what your doing now, use that to walk around the block!
I am an addict....have been for many years on many different drugs.....i also went to n/a before i was finished detoxing.....found ALOT of physical relief in my brain by listening to other addicts. Just food for thought...
2 Comments
Ummm, not sure why I put 3 years...kind of jumping the gun there Melissa!  2 1/2 years...sorry!
Thank you! It totally seems like the only thing I could get down and keep down is carbs...I thought I'd be able to eat a decent amount by now but my stomach is just not 100 % yet.

Totally agree that listening to others helps so much. I'm not sure I'd have quit or realized I had a problem if not for a forum like this.
1445648 tn?1470319663
hope your doing well the next week or so you should start getting back together..
1 Comments
Thank you. It's been 10 days give or take since I've taken anything. Physically I feel like it is about 80% over...mentally I feel about 50% but am improving. Everyday tasks are not as daunting day by day.
1445648 tn?1470319663
never look back just keep looking forward by this weekend you should feel like a new person..
Avatar universal
I hope you are still doing okay. I think it can take awhile and you have good and bad days .
Avatar universal
Hey guys...just shooting an update.

It's been 3 weeks now since I cold-turkeyed tram and I am definitely in the clear. I feel about 90% physically and the feelings of despair and doom seem to be far less frequent, though they do still exist.

I'm not a regular marijuana user or advocate, but I did smoke every night before bed the first week and it seemed to at least allow me to sleep 4 hours or so (though they were rough).

Another thing that seemed to help drastically (for me anyways) was the gym and eating clean. I continued my gym routine the entire time through withdrawals and though it wasn't fun, I always felt better burning some endorphins.

This **** is definitely not a joke. I'm lucky to have a decent support network around me. I could not imagine going through the anti-depressant portion of tram withdrawal without being able to talk to somebody.
495284 tn?1333894042
COMMUNITY LEADER
Thanks for the great update!  Exercise and eating right is very good for you and you are reaping the benefits now.  I am glad to hear you have a good support system.

Congrats on 3 weeks!!
Avatar universal
Hey congrats on 3 weeks clean!!!  your off to a great start just stick with what your doing  the depression is normal when detoxing off this drug you will get threw it keep posting here for support and put some form of aftercare in place...N/A has a great progam it is free the meeting are only a hour long and it will give you some place to share where the people will understand google a N/A meeting near you
>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.